Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online
Ask a Dentist   »  

Feeling faint and have diarrhea after tooth extraction

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2527 Questions
Question
I had a tooth extraction yesturday, and today I am feeling like I am going to faint and have diarrhoea
Posted Sun, 15 Apr 2012 in Dental Health
 
 
Answered by Dr. Robert Galamaga 1 hour later
Hello and thank you for submitting the question.

Your question is a very good one and I will work on providing you with some good information and recommendations regarding what is going on.

You have mentioned in your question that you feel as if you might think and that you have some diarrhea. There are a couple of considerations given these symptoms. The first consideration would be that I might consider a reaction to medication as a primary cause of your symptoms. If you were given any injected medication or if you were given some antibiotics it may cause you to feel the way you want feeling today.

Right now it is very important for you to work on maintaining good fluid hydration so you can prevent dehydration. If you are taking antibiotics I recommended you call your doctor as soon as possible to obtain recommendations regarding discontinuing therapy or possibly changing to another antibiotic. Otherwise regarding food I recommended you eat only blander foods such as bread, rice, applesauce and toast. I would do this for the next few days. I would also discontinue the use of any pain medications such as Vicodin or hydrocodone. I am very confident that within the next 24 to 48 hours that you will feel much better.

Again try to focus on some good fluid hydration as I am convinced that this will help you feel better.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Sincerely,

Dr. Robert
Above answer was peer-reviewed by
 
Follow-up: Feeling faint and have diarrhea after tooth extraction 17 hours later
Thank you for that, but, I am not on antibiotics or the other medication mentioned. I was very faint and had intense diarrhea. it just feels like I have a broken jaw today and I feel sick and get pains in my forehead.
 
 
Answered by Dr. Robert Galamaga 11 hours later
Hello and thank you for the follow up question.

Given the additional information that you have provided I have to conclude that the symptoms are a stress response to the recent surgery or surgical extraction what you experienced. The mind and body connection is a very powerful thing. I think that there may be a combination of a inflammatory response and stress response going on here.

With all this considered I firmly believe that within 48 hours your symptoms should almost be completely resolved. I suggest you to continue to support yourself with good hydration and nutrition but if the symptoms worsened to any significant degree I think you need to contact your dentist or primary care physician for further recommendations.

Thank you again for submitting your question. I hope you found this exchange to be helpful and informative. If you have any additional concerns I would be happy to address them.

Sincerely,

Dr. Robert
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor